PETALING JAYA: Booster shots have lower rates of adverse events following immunisation (AEFIs) at only 0.1 cases reported per 1,000 doses, even lower than the number reported after primer doses, which stands at 0.4 cases every 1,000 doses.
National Pharmaceutical Regulatory Agency (NPRA) director Dr Roshayati Mohd Sani said the majority or 93% of reports received via the NPRA’s reporting system had been mild to moderate AEFI cases while serious events were recorded at the rate of 0.03 for every 1,000 doses.
Up to Jan 31, a total of 9,793,683 Pfizer, 870,295 Sinovac and 1,274,223 AstraZeneca booster doses had been administered, with AEFI reports for each brand respectively at 957, 25 and 22.
Of this, serious cases made up 5.75% of Pfizer AEFIs, 28% of Sinovac AEFIs and 9% of AstraZeneca AEFIs, while the remainder were mild to moderate cases.
“The Health Ministry will conduct continuous monitoring through the NPRA on pharmaceutical products including the Covid-19 vaccine to ensure that the quality, safety and effectiveness is always guaranteed,” Dr Roshayati told a press conference on Tuesday (Feb 8).
The most commonly reported AEFIs included fever (six cases), immunisation stress-related reaction and headache (four), muscle pain and soreness at injection site (three), chills, dizziness, nausea and shortness of breath (two), and palpitations (one).
These were the findings in the interim analysis of Covid-19 vaccine safety surveillance study data by the NPRA conducted from February to November last year, Dr Roshayati added.
“The study also found that the number of serious AEFI cases reported following booster dose intake was 43.7% lower than following the administration of the primer dose,” she said.
She added that the NPRA is also carrying out vaccine safety surveillance and keeping an eye on adverse event of special interest (AESI) cases.
Per 1,000,000 doses, there had been AESIs of anaphylaxis at 1.8 cases, acute facial paralysis at 2.2 cases, myocarditis/pericarditis at 1.26 cases and thrombosis with thrombocytopenia syndrome (TTS) at 0.05 cases.